Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 25, NWS Jackson, MS

May 15, 20084 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 15, 2008, 3:58 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2008, 3:58 AM CDT (08:58 UTC)
Expired
May 15, 2008, 7:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 4:20 AM CDTFLASH FLOOD12 Sw Hollandale, MSSEVERAL ROADS FLOODED IN THE GLEN ALLEN COMMUNITY.
May 15, 4:35 AM CDTFLASH FLOODBelzoni, MSSEVERAL STREETS ARE FLOODED. PUMPS HAVE BEEN TURNED ON TO RELIEVE THE FLOODING.
May 15, 5:35 AM CDTFLASH FLOODRolling Fork, MSSEVERAL STREETS ARE FLOODED WITH SOME HOMES NOW TAKING IN WATER.
May 15, 5:55 AM CDTFLASH FLOODBelzoni, MSMORE STREETS AND RDS FLOODED AROUND BELZONI. SEVERAL RDS ARE NOW CLOSED DUE TO THE HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS54 KJAN 150900
FFWJAN
MSC053-055-125-151-151200-
/O.NEW.KJAN.FF.W.0025.080515T0858Z-080515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...HOLLANDALE...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 700 AM CDT

* AT 358 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLOVE...
  ESTILL AND ISOLA

NATIONAL WEATHER SERVICE RADAR HAS ESTIMATED THAT BETWEEN 2 AND 3 
INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA SINCE 2 
AM. MORE THUNDERSTORMS WILL MOVE INTO THE WARNED AREA OVER THE NEXT 
2 HOURS AND ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3323 9032 3314 9036 3310 9042 3302 9037
      3302 9044 3294 9046 3292 9065 3284 9078
      3277 9114 3297 9108 3298 9118 3302 9117
      3327 9104 3328 9047
TIME...MOT...LOC 0858Z 180DEG 0KT 3315 9072

$$

CME
1 follow-up statement
000 
WGUS74 KJAN 151022
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT THU MAY 15 2008

MSC053-055-125-151-151200-
/O.CON.KJAN.FF.W.0025.000000T0000Z-080515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-
518 AM CDT THU MAY 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
ISSAQUENA...SHARKEY...HUMPHREYS AND WASHINGTON COUNTIES...

AT 515 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A 
CLUSTER OF THUNDERSTORMS CONTINUE TO PRODUCE FLASH FLOODING OVER 
PORTIONS OF SOUTHERN WASHINGTON AND A LARGE PORTION OF HUMPHREYS 
COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLOVE...
ESTILL...AVON...ISOLA...HOLLANDALE AND BELZONI

SINCE 11 PM...3 TO 4 INCHES OF RAIN HAS FALLEN. MORE HEAVY RAIN AND 
THUNDERSTORMS WILL MOVE INTO THE AREA AND ADDITIONAL RAINFALL 
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.

LAT...LON 3323 9032 3314 9036 3310 9042 3302 9037
      3302 9044 3294 9046 3292 9065 3284 9078
      3277 9114 3297 9108 3298 9118 3302 9117
      3327 9104 3328 9047
TIME...MOT...LOC 1018Z 180DEG 0KT 3315 9072

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:10 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, May 14, 10:10 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT WED MAY 14 2008

.UPDATE...CONVECTION IS FIRING BACK UP ACROSS THE WESTERN PORTIONS
OF THE CWA WITH MORE GUSTO (AND MORE QUICKLY) THAN I HAD PREVIOUSLY
ANTICIPATED. SUBSIDENT HOLE IN THE WAKE OF CENTRAL GULF COAST MCV
IS NOW ONLY KEEPING PRECIP DEVELOPMENT AT BAY OVER CENTRAL AND
EASTERN ZONES...AND MAIN MOISTURE ADVECTION AXIS RUNNING JUST WEST
OF THE AXIS OF THE MS RIVER IS BECOMING A DOMINANT FORCE. AS
PREVIOUSLY MENTIONED...MODELS HAVE BEEN SO SUSPECT IN THIS PATTERN
THAT THEIR QPF OUTPUT IS HARD TO PUT MUCH FAITH IN. HOWEVER...THEIR
REPRESENTATION OF MASS FIELDS HAS NOT BEEN TOO BAD. TAKING THIS INTO
ACCOUNT...ALONG WITH OBSERVED PRECIP...MAKES IT LOOKS LIKE
DEVELOPING CONVECTION IN THIS MOIST AXIS COULD BE A BIG PLAYER IN AT
LEAST WESTERN ZONES TONIGHT (WITH PERHAPS SOME SORT OF MCS
CONGEALING NEARBY IN A FEW HOURS). STILL THINK BIGGER AND MORE
POTENT MCS NOW DEVELOPING OUT IN EAST TX COULD BE A LARGER DEAL FOR
THE VICINITY LATE TONIGHT/EARLY THURSDAY...BUT THIS CONVECTIVE
SYSTEM IS MOVING TOWARD THE GULF COAST AND MAY PUT ITS HEAVIEST
PRECIP LARGELY SOUTH OF HERE.

SO...FORECAST UPDATED TO INCREASE POPS LATE THIS EVENING AND
OVERNIGHT IN MAINLY CENTRAL AND WESTERN AREAS. FLASH FLOOD WATCH
ALSO RESENT TO HIGHLIGHT HEAVY RAIN THREAT FOR MAINLY AREAS ALONG
AND WEST OF THE NATCHEZ TRACE CORRIDOR TONIGHT. AREA SOUNDINGS
TONIGHT REVEAL LAPSE RATES THAT ARE RATHER TAME SO SEVERE RISK IS
NOT TERRIBLY HIGH...ALTHOUGH AT LEAST STRAY SEVERE ACTIVITY THROUGH
THE NIGHT IS DEFINITELY POSSIBLE. /BB/

&&

.PREVIOUS DISCUSSION...
PREVIOUS UPDATE (753 PM)...
FIRST OFF...WE HAVE CANCELED TORNADO WATCH NUMBER 321 FOR ALL
COUNTIES IN OUR SOUTHERN ZONES (WHERE IT WAS IN EFFECT INITIALLY).
SEEMS THAT RAPIDLY DEVELOPING CONVECTIVE COMPLEX HEADED SOUTHEAST
ACROSS SE LA AND INTO COASTAL MS HAS BECOME THE CENTER OF MOISTURE
TRANSPORT IN THE REGION AND SUBSIDENCE IN THE WAKE OF THE FEATURE IS
NOT CONDUCIVE FOR POWERFUL REGENERATION OF CONVECTION.

ALL MODELS DID A MISERABLE JOB PREDICTING THE DEVELOPMENT OF AN
ORGANIZED COMPLEX OF CONVECTION IN THIS LOCATION OF THE GULF COAST
TODAY. THIS EVOLUTION OF ACTUAL EVENTS WORKED TO LIMIT RAINFALL
ACROSS MANY AREAS OF THE CWA TODAY AND HAS ALSO SWEPT THE LOWER MS
VALLEY AT LEAST TEMPORARILY CLEAN OF ORGANIZED CONVECTION THIS
EVENING. REGIONAL RADARS HAVE RECENTLY BEGUN TO SHOW ISOLATED
SHOWERS AND EMBEDDED STORMS BEGINNING TO POP BACK UP ON THE NORTHERN
AND SOUTHERN FRINGES OF THE CWA...NEAR RESIDUAL BOUNDARIES...BUT I
REALLY DO NOT ANTICIPATE ANY OF THIS STUFF TO BECOME A MAJOR DEAL
THIS EVENING.

NEXT ROUND OF UPSTREAM CONVECTION IS REALLY TAKING OFF OUT IN TEXAS
AND THIS ACTIVITY WILL LIKELY CONGEAL INTO A CONVECTIVE CLUSTER THAT
HEADS AT THE ARKLAMISS LATE TONIGHT. PREDICTING THE EXACT MOVEMENT
OF EXPECTED CONVECTIVE COMPLEX IS DIFFICULT BECAUSE THERE ARE A FEW
BOUNDARIES TO CHOOSE FROM FOR WHICH A CONVECTIVE COMPLEX COULD RIDE
UPON. CONFIDENCE IS FAIRLY HIGH AT LEAST A LARGE SECTION OF WESTERN
ZONES SHOULD BE IMPACTED BY AN ASSOCIATED HEAVY RAIN AND STRONG
STORM THREAT BEFORE SUNRISE.

FORECAST HAS BEEN ADJUSTED FOR TONIGHT TO REFLECT ABOVE THINKING.
FLASH FLOOD WATCH WILL BE KEPT GOING IN ALL AREAS...DESPITE
CONSIDERABLE FORECAST CHANGES. TIMING DISCREPANCIES ARE PAR FOR THE
COURSE IN THIS SORT OF MCS TRAIN WEATHER PATTERN...BUT THE
POTENTIAL FOR TORRENTIAL RAINFALL WILL REMAIN OVER US UNTIL A COLD
FRONT PUSHES TROPICAL JUICE SOUTH OF THE REGION LATER ON THURSDAY.
/BB/

PREVIOUS SHORT TERM DISCUSSION (4 PM)...
THE BIG WEATHER STORY IN THE SHORT TERM IS THE POTENTIAL FOR
FLOODING RAINFALL AND SEVERE THUNDERSTORMS TONIGHT AND THURSDAY. THE
PICTURE FOR TONIGHT IS MORE HAZY THAN USUAL DUE TO VERY LOW LEVELS
OF CONFIDENCE IN THE EVOLUTION OF POSSIBLE SHORTWAVES THAT WILL LIFT
INTO THE REGION OVERNIGHT AND THE EVENTUAL PROGRESSION OF A WARM
FRONT THAT REMAINS STALLED OVER SWRN ZONES. THE FRONT MAY REMAIN
STALLED OVER SRN AREAS OVERNIGHT DUE TO THE POCKET OF COOLER AIR
PRODUCED EARLIER BY WIDESPREAD PRECIP OVER NWRN ZONES.
HOWEVER...WIDESPREAD EVENING PRECIP OVER SRN ZONES MAY EVEN THE
PLAYING FIELD A LITTLE MORE AND ALLOW THE BOUNDARY TO DRIFT NWD PER
THE MODEL CONSENSUS...SHIFTING THE FOCUS FOR HEAVIER RAINFALL INTO
CENTRAL AND NRN ZONES TONIGHT. SATELLITE PIX SHOW ANOTHER IMPULSE
DEVELOPING OVER SRN TX...INCREASING THE ODDS THAT ANOTHER COMPLEX
WILL LIFT INTO THE FORECAST AREA OVERNIGHT. ALTHOUGH MODEL
CONFIDENCE IS LOW...HAVE PLACED A LITTLE MORE CONFIDENCE IN THE
LOCAL WRF MODEL THAT PLACES THE RAINFALL MAX ALONG THE AREA ALONG
AND NORTH OF THE I-20 CORRIDOR TONIGHT. CONSIDERING THE POSSIBILITY
THAT THE BAND OF MAX RAINFALL MAY DEVELOP FARTHER NORTH...PER THE
MODEL SOLUTION...AND THE FACT THAT HEALTHY CONVECTION WILL OCCUR
OVER SRN ZONES THROUGH THE EARLY EVENING...WILL LEAVE THE FLOOD
WATCH AS IS...COVERING THE WHOLE FORECAST AREA.

THE RISK OF SEVERE STORMS WILL BE HIGHEST ALONG AND S OF I-20 THIS
EVENING. THE AIR MASS REMAINS MOST UNSTABLE IN THAT AREA. AREAS
ALONG AND SOUTH OF THE BOUNDARY WILL HAVE THE BETTER CHANCE TO
BECOME SURFACE BASED AND STRONGER SHEAR WILL BE POSSIBLE IN THE
VICINITY OF THE BOUNDARY. THE RISK OF SEVERE STORMS WILL EXTEND OVER
A LARGER AREA TOMORROW AS MOISTURE CONTINUES TO POOL AHEAD OF THE
APPROACHING COLD FRONT. DEEPER SHEAR WILL BE DECREASED AS LOW LEVEL
FLOW VEERS TOMORROW BUT THE AIR MASS WILL BE UNSTABLE ENOUGH SO THAT
INSOLATION AND THE APPROACH OF THE BOUNDARY WILL BE SUFFICIENT TO
KEEP A RISK OF SEVERE CONVECTION.

PREVIOUS LONG TERM (4 PM)...THE FRONT IS EXPECTED TO BE OVER CENTRAL
PORTIONS OF THE CWFA BY THURSDAY EVENING AND GRADUALLY MOVE THROUGH
THE AREA DURING THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
FOR AREAS MAINLY SOUTH OF INTERSTATE 20...BUT SHOULD BEGIN TO DIE
DOWN AND MOVE OUT OF THE AREA BY THE OVERNIGHT PERIOD.  INSTABILITY
AND THE BEST SUPPORT SHOULD BEGIN TO DIE DOWN BY THIS TIME. THE MAIN
CHANGES MADE FOR THURSDAY NIGHT WAS TO RAISE POPS IN THE SOUTHEAST.
HAVE REMAINED WITH GUI ELSEWHERE SINCE IT IS MORE UNCERTAIN FOR
THESE AREAS HOW FAR SOUTHEAST THE BOUNDARY WILL BE AT THIS POINT.
THE FRONT AND ASSOCIATED SHOWERS SHOULD FINALLY MOVE SOUTHEAST OUT
OF THE CWFA FRIDAY MORNING.

AFTER THE BOUNDARY MOVES THROUGH FRIDAY...HIGH PRESSURE WILL BECOME
CENTERED TO OUR WEST UNDER NWLY FLOW ALOFT.  THIS WILL KEEP THE AREA
RATHER DRY FOR FRIDAY AFTERNOON AND THROUGH THE WEEKEND.
TEMPERATURES DURING THIS TIME WILL BECOME CLOSER TO CLIMATOLOGY.
SUNDAY THERE WILL BE A WEAK UPPER DISTURBANCE TO MOVE THROUGH THE
REGION.  BUT THIS IS NOT EXPECTED TO BRING MUCH EFFECT TO THE
ARKLAMISS REGION OTHER THAN AN INCREASE IN CLOUD COVER. BEYOND
SUNDAY THE AREA WILL SEE A COUPLE MORE WEAK DISTURBANCES MOVE
THROUGH. THERE IS STILL UNCERTAINTY BETWEEN MODELS WITH THESE
DISTURBANCES SO HAVE NOT MADE ANY CHANGES AT THIS TIME TO THE
EXTENDED PORTION OF THE FORECAST. THE EXTENDED PORTION OF THE
PREVIOUS DISCUSSION IS ATTACHED. /14/

WEAK SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY.  ANOTHER
UPPER LEVEL TROUGH WILL THEN SWING ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI RIVER VALLEY LATE MONDAY NIGHT INTO TUESDAY.  THIS WILL
AGAIN PUSH A WEAK COLD FRONT SOUTHEASTWARD INTO AND THROUGH THE
FORECAST AREA ON TUESDAY ALLOWING SOME SMALL RAIN CHANCES TO RETURN
TO THE ENTIRE AREA.

ONCE THE FRONT PUSHES THROUGH TUESDAY NIGHT...RAIN CHANCES WILL COME
TO AN END AND HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. /19/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE REDEVELOPING THIS EVENING
WEST OF INTERSTATE 55...AND WILL CONTINUE TO INCREASE AND SPREAD
ACROSS AREAS ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR THROUGH
THE OVERNIGHT. EXPECT ANY STORMS TO HAVE POTENTIAL TO CONTAIN
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS. AWAY FROM
PRECIPITATION CONDITIONS WILL BE LARGE IFR TO MVFR THROUGH A COMBO
OF LOW CLOUDS AND CEILINGS. EXPECT AREAS OF RAIN AND EMBEDDED STORMS
TO BE RATHER WIDESPREAD ACROSS THE REGION THROUGH AT LEAST THE FIRST
HALF OF THE DAY TOMORROW. CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTH TO SOUTH LATE TOMORROW AS A COLD FRONT SLOWLY SINKS SOUTH
THROUGH THE ARKLAMISS. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  81  64  75 /  63  88  66  12
MERIDIAN      65  81  65  76 /  42  80  74  23
VICKSBURG     66  80  60  76 /  88  73  60   9
HATTIESBURG   68  83  69  81 /  37  71  65  32
NATCHEZ       67  81  62  76 /  76  90  53  15
GREENVILLE    65  77  57  73 /  99  64  41   8
GREENWOOD     65  80  58  73 /  89  67  46   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.

&&

50
Hazardous weather outlook, May 14, 3:25 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 14 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
325 PM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL WILL OCCUR OVER MUCH OF THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. THE MAIN AREA OF CONCERN WILL BE ALONG
AND NORTH OF THE I-20 CORRIDOR OVERNIGHT INTO THURSDAY MORNING.
HOWEVER PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR OVER AREAS SOUTH
OF I-20 THIS AFTERNOON AND EVENING. FLOODING OF STREETS AND LOW
LYING AREAS WILL BE POSSIBLE TONIGHT AND EARLY THURSDAY. ADDITIONAL
RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS.

ESTIMATED RAINFALL AMOUNTS FROM 3 TO 5 INCHES HAVE FALLEN
OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA OVER THE PAST 24 HOURS. THE NEXT IN A SERIES OF WEATHER
DISTURBANCES WILL LIFT INTO THE FORECAST AREA TONIGHT. ABUNDANT
MOISTURE CURRENTLY IN PLACE WILL BE MORE THAN SUFFICIENT TO FUEL
STRONG...POSSIBLY SEVERE STORMS...THAT WILL HAVE THE POTENTIAL TO
DUMP HEAVY AMOUNTS OF RAINFALL. IN ADDITION...A FRONT THAT HAS
STALLED OVER SOUTHWESTERN ZONES WILL PROVIDE ADDED LIFT TO INCREASE
THE RISK OF HEAVY RAINFALL IN THE AREA.

ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE AIR MASS WILL BE
MOST UNSTABLE AND THE FRONT WILL PROVIDE ADDITIONAL WIND SHEAR FOR
SEVERE STORM DEVELOPMENT. THE MAIN RISK WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CAN NOT BE
RULED OUT.

THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE TOMORROW WHEN THE
COLD FRONT MOVES INTO THE REGION. THE MOIST AND UNSTABLE AIR MASS
THAT HAS POOLED OVER THE REGION WILL CONTINUE TOMORROW AND THE
EFFECTS OF AFTERNOON HEATING AND THE APPROACH OF THE FRONT WILL
RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY TOMORROW
AFTERNOON. LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE A
POSSIBILITY WITH SEVERE STORMS TOMORROW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL
CONTINUE INTO THURSDAY EVENING...PRIMARILY FOR AREAS SOUTH OF THE
INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL
CONTINUE TO DECREASE AND WILL END AT MOST LOCATIONS BY THE LATE
EVENING HOURS.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR
FRIDAY THROUGH NEXT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/CAW

In the hours before

Local storm report, May 15, 3:12 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     LIGHTNING        STAR                    32.09N 90.05W
05/15/2008                   RANKIN             MS   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING...SOME ELECTRICAL DAMAGE TO THE
            HOME.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 4:28 AM CDTFlash Flood WarningJANHolmes, Yazoo5 hr
May 15, 6:30 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
May 15, 6:46 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
May 15, 6:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 7:33 AM CDTFlash Flood WarningJANHinds, Issaquena, Sharkey, Warren, Yazoo117 min
May 15, 8:09 AM CDTFlash Flood WarningJANScott, Smith2 hr
May 15, 8:27 AM CDTWind AdvisoryJANAttala, Carroll, Claiborne, Copiah, Grenada, Hinds and 17 more3 hr
May 15, 9:03 AM CDTSevere Thunderstorm WarningJANLamar, Marion57 min
May 15, 9:14 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
May 15, 9:29 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more91 min
May 15, 9:41 AM CDTTornado WarningJANForrest, Lamar, Marion49 min
May 15, 9:58 AM CDTFlash Flood WarningJANForrest, Lamar, Marion102 min
May 15, 10:02 AM CDTRiver Flood WarningJANLeake4 days
May 15, 10:28 AM CDTFlash Flood WarningJANLeake, Scott, Smith72 min
May 15, 10:46 AM CDTFlash Flood WarningJANJones55 min
May 15, 11:06 AM CDTRiver Flood WarningJANSharkey11 hr
May 15, 11:09 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton66 min
May 15, 3:17 PM CDTRiver Flood WarningJANYazoo4 days
May 15, 3:29 PM CDTRiver Flood WarningJANSimpson66 hr
May 15, 3:32 PM CDTRiver Flood WarningJANMadison, Yazoo5 days

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.